News Article

Hard Rocking

Ozzy scraps European tour over his worsening tremor. Side effect of medication gives him dry mouth, impairing his voice

Ozzy Osbourne | SHAKY START Osbourne cancelled his European tour
Image credit: Ozzy Osbourne: Rena Durham/ZUMA Press/NewsCom
SHAKY START Osbourne cancelled his European tour

Drugs are forcing Ozzy Osbourne to cancel his European tour. No, not like that: It's medicine prescribed for that tremor you've seen him display on ''The Osbournes,'' medicine whose side effect is a cotton mouth that is preventing the rocker from singing.

Ozzy said in a statement that he'd been taking tests over the past three weeks to find a treatment for the tremor, which had become ''markedly worse over the last two years.'' He said, ''I was at the point where it felt as if this problem was practically destroying my life along with my self-esteem. I was no longer comfortable being around people, which, as you can imagine, is not the best trait for a performer''

The good news: Osbourne does not have Parkinson's disease; in fact, the rocker's trembling is ''coming under control with medication,'' his physician, Dr. Allan Ropper, said in a statement. The bad news: ''Unfortunately, one of the side effects of the medication is dry mouth, which greatly impairs the voice,'' said Ropper, who's the chief of the neurology department at Boston's Tufts University. ''This problem usually subsides after three to four weeks, but the downside is that this will definitely affect Mr. Osbourne's ability to sing at this time.

Osbourne had already postponed the tour once. Now, the tour, which had been scheduled to start on Oct. 22 in Dublin and end Dec. 5 in Munich, will have to be put off again until early 2004.

Originally posted Oct 15, 2003
Advertisement

From Our Partners